Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 4, NWS St. Louis, MO

January 2, 2006Gasconade County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jan 2, 2006, 2:24 AM CST for Gasconade County, Osage County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2006, 2:24 AM CST (08:24 UTC)
Expired
Jan 2, 2006, 3:15 AM CST
In force
51 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Gasconade County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 2:15 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 020825
SVRLSX
MOC073-151-020915-
/O.NEW.KLSX.SV.W.0004.060102T0824Z-060102T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
224 AM CST MON JAN 2 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN OSAGE COUNTY IN CENTRAL MISSOURI
  GASCONADE COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 315 AM CST

* AT 219 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  WEST OF BLAND...OR ABOUT 13 MILES SOUTH OF LINN...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT STERLING

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3832 9189 3828 9165 3858 9137 3870 9168

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 020849
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
248 AM CST MON JAN 2 2006

MOC151-020858-
/O.CAN.KLSX.SV.W.0004.000000T0000Z-060102T0915Z/
OSAGE MO-
248 AM CST MON JAN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.

LAT...LON 3850 9164 3839 9155 3844 9138 3869 9138
      3868 9155

$$

MOC073-020915-
/O.CON.KLSX.SV.W.0004.000000T0000Z-060102T0915Z/
GASCONADE MO-
248 AM CST MON JAN 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST 
FOR GASCONADE COUNTY...

AT 244 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER DRAKE...MOVING
NORTHEAST AT 50 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...HERMANN 
AND BAY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3850 9164 3839 9155 3844 9138 3869 9138
      3868 9155

$$

BRITT
000 
WWUS53 KLSX 020914
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 AM CST MON JAN 2 2006

MOC073-020922-
/O.EXP.KLSX.SV.W.0004.000000T0000Z-060102T0915Z/
GASCONADE MO-
312 AM CST MON JAN 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR GASCONADE COUNTY WILL EXPIRE 
AT 315 AM CST...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 8 AM CST.

LAT...LON 3850 9164 3839 9155 3844 9138 3869 9138
      3868 9155

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 2:16 PM CST, 12 hours 8 minutes earlier.

Area forecast discussion, Jan 1, 2:16 PM CST, 12 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
216 PM CST SUN JAN 1 2006

.DISCUSSION...
UNSEASONABLY WRM WX FOR THE START OF 2006. LATEST RUC ANLYS SHOWING
STG 800-600 MB WAA OVR CNTRL MO ON NOSE OF 45KT SWLY LLJ. PCPN
CHCS WILL INCR TGT AS MID-UPR LVL LOW OVR WRN KS AND ASSOCIATED
SFC LOW OVR OK PNHDL MOVS E-NEWD INTO CNTRL MO BY 12Z MON. HIGHER
850 MB DWPTS CONFINED TO THE GULF COAST REGION ON 12Z ANLYS BUT
THESE SHOULD BE SPREADING RAPIDLY NWD INTO ERN AND SRN PTNS OF THE
CWA BY LTR TGT AS STG 50 KT SWLY LLJ TRANSLATES E-NEWD INTO SERN
MO BY 06Z MON AHD OF 850 MB LOW. SFC DWPTS IN THE LWR 50S HAVE
ALREADY PUSHED NWD INTO MOST OF SRN MO ATTM. NAM MDL SHOWS
INSTABILITY INCRSG THIS EVNG WITH SFC LI VALUES DROPPING TO 0 TO
-2 OVR THE SRN PTN OF THE CWA BY 06Z MON AND -2 TO -5 FM STL SWD
BY 12Z MON IN AXIS OF BEST LOW LVL MOISTURE AHD OF CDFNT. APRS
THERE WILL BE A POTENTIAL OF A FEW LOW TOPPED FAST MOVING SVR
STORMS OVR THE SERN PTN OF THE CWA LT THIS EVNG AND OVERNIGHT
WHERE THE MOST ABUNDANT LOW LVL MOISTURE AND INSTABILITY WILL
EXIST AHD OF THE CDFNT AND BELOW THE DRY SLOT. MDL TIME SECTIONS
INDICATE THAT THE MOISTURE WILL BE RELATIVELY SHALLOW MAINLY BLW
800 MB WITH DRY AIR AT 700 MB TGT BFR WRPARND TYPE MOISTURE MOVS
SEWD THRU MOST OF THE CWA BY LT MRNG AND EARLY AFTN BHND LOW.
THERE MAY ALSO BE A POTENTIAL OF TSRA ACRS THE NRN PTN OF THE CWA
AS WELL LTR TGT INTO MON MRNG ALNG AND JUST N OF THE WRMFNT EXTDG
FM THE SFC LOW IN CNTRL MO E THRU CNTRL IL AT 12Z MON. POTENTIAL
FOR CONVECTION SHOULD END BY 18Z MON AS SFC LOW MOVS E-NE OF STL
WITH DRIER SFC DWPTS ADVCTG SEWD THRU CWA. MAY BE LINGERING LGT
RAIN MAINLY OVR THE NERN PTN OF THE CWA DRNG THE AFTN HRS N OF
MID LVL LOW. SHOULD NOT SEE MUCH OF A DIURNAL RISE IN TEMPS OVR
NRN AND CNTRL MO TOMORROW WITH LTL IF ANY SOLAR INSOLATION...PCPN
AND AT LEAST WK CAA DURING THE AFTN. QUIET WX ON TUE AS MID-UPR
LVL RDG PUSHES EWD OVR REGION WITH WK SFC RDG AT SFC. MAY BE A CHC
OF LGT RN LT TUE NGT AND WED AHD OF NW FLOW SHRTWV TROF AND
ASSOCIATED CDFNT ALTHOUGH IT APRS MOST OF THE PCPN WILL BE NE OF
THE CWA CLOSER TO THE SFC LOW.

&&

.AVIATION...
ON OR ABOUT JANUARY 15TH...WFO ST LOUIS WILL BEGIN ISSUING AN
AVIATION DISCUSSION WITH EVERY SCHEDULED ISSUANCE OF TERMINAL
AERODROME FORECASTS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

GKS
Hazardous weather outlook, Jan 1, 3:50 PM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CST SUN JAN 1 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
350 PM CST SUN JAN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT ACROSS THE
ENTIRE AREA.  THE PRIMARY SEVERE THREAT WILL BE LARGE HAIL...WITH
SOMEWHAT LESSER CHANCES FOR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUING CHANCE FOR THUNDERSTORMS MONDAY MORNING
FOR AREAS NORTH AND EAST OF THE ST LOUIS METROPOLITAN AREA.  AT THIS
TIME...SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
INFORMATION AND POSSIBLE WARNINGS.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:16 AM CSTSevere Thunderstorm WarningLSXFranklin, Gasconade44 min
Jan 2, 1:39 AM CSTSevere Thunderstorm WarningLSXWarren51 min
Jan 2, 1:46 AM CSTTornado WarningLSXCrawford, Franklin, Gasconade44 min
Jan 2, 2:06 AM CSTSevere Thunderstorm WarningLSXLincoln39 min
Jan 2, 2:31 AM CSTTornado WarningLSXFranklin, Saint Charles, Warren44 min
Jan 2, 2:42 AM CSTSevere Thunderstorm WarningLSXLincoln48 min
Jan 2, 3:03 AM CSTSevere Thunderstorm WarningLSXPike42 min
Jan 2, 3:15 AM CSTTornado WarningLSXLincoln, Saint Charles45 min
Jan 2, 3:28 AM CSTSevere Thunderstorm WarningLSXFranklin47 min
Jan 2, 3:41 AM CSTTornado WarningLSXFranklin, Saint Charles34 min
Jan 2, 4:09 AM CSTSevere Thunderstorm WarningLSXReynolds40 min
Jan 2, 4:09 AM CSTSevere Thunderstorm WarningLSXLincoln, Pike51 min
Jan 2, 4:32 AM CSTSevere Thunderstorm WarningLSXLincoln, Saint Charles43 min
Jan 2, 4:37 AM CSTSevere Thunderstorm WarningLSXJefferson38 min
Jan 2, 4:40 AM CSTSevere Thunderstorm WarningLSXIron25 min
Jan 2, 4:55 AM CSTSevere Thunderstorm WarningLSXSaint Louis50 min
Jan 2, 5:12 AM CSTSevere Thunderstorm WarningLSXJefferson33 min
Jan 2, 5:18 AM CSTTornado WarningLSXSaint Louis, City of Saint Louis27 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.